June 19 2012, 12:48 pm PT | Posted in: Drugs
I want to know if it is normal to experience more hair loss during the 6th month of Rogaine use just as I experienced during the first 4 weeks of use which was considerably.
I have been experiencing hair loss since I was 18 (I am 29 now). 3 years ago I starting using products with Minoxidil 5% prescribed by physicians. However it became to expensive. After 5 months of quitting I decided to start using Rogaine due that I was losing more hair as I stopped using those products.
Results after 3 to 4 months of using were really tangible. However, as I said I am on the 6th month and I am experiencing more hair loss from about a couple of weeks ago. I am assuming is part of the hair loss cycle, however I am not sure if Rogaine is no longer working for me. Or what should I expect in the following weeks?
Thanks for the support
I wouldn’t say it’s common to see increased shedding after 6 months of Rogaine use. I’ve heard about shedding after starting the medication, but that shedding shouldn’t reoccur after half a year. The loss could be coincidental to something else going on.
You might want to go back to your prescribing doctor for a follow-up. Since the Rogaine doesn’t actually block DHT (the cause of genetic hair loss in men), you could be experiencing the normal loss you’re genetically determined to have. I really have no way to know. Or you can just ride it out and hope for the best.